MAUDE Adverse Event Report: BARD ACCESS SYSTEMS BARDPORT M.R.I. IMPLANTABLE PORT WITH ATTACHABLE 8F GROSHONG SINGLE-LUMEN VENOUS; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

BARD ACCESS SYSTEMS BARDPORT M.R.I. IMPLANTABLE PORT WITH ATTACHABLE 8F GROSHONG SINGLE-LUMEN VENOUS; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 0602840
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the catheter could not be aspirated.The device was not used in/on the patient.
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was performed.The lot met all release criteria.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: one mri port with groshong catheter kit was returned for evaluation.All listed components were returned except the right angle non-coring needle and one catheter lock.The sample appeared to be clean, though multiple punctures were observed to the port septum.The catheter was received with preloaded stylet inserted and was not attached to the port body.Both the port and catheter were patent to infusion and aspiration with no issues noted.Based on the findings, the investigation is unconfirmed for the reported failure to aspirate the catheter.Based on the received configuration, it is possible that aspiration through the stiffening stylet luer contributed to the reported event.Aspiration is not intended through this luer (as it is meant for flushing only) and should be checked following assembly onto the port stem.However, the definitive root cause could not be determined based upon available information.It is unknown whether procedural issues contributed to the reported event.Labeling review:the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BARDPORT M.R.I. IMPLANTABLE PORT WITH ATTACHABLE 8F GROSHONG SINGLE-LUMEN VENOUS
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7874194
Report Number3006260740-2018-02447
Device Sequence Number186931
Product Code LJT
UDI-Device Identifier00801741025730
UDI-Public(01)00801741025730
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K873213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0602840
Device Catalogue Number0602840
Device Lot NumberREYL1996
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2018
Initial Date Received by Manufacturer 08/21/2018
Supplement Date Received by Manufacturer01/18/2019
Initial Report FDA Received Date09/13/2018
Supplement Report FDA Received Date01/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1